Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 29, NWS Marquette, MI

June 9, 2017

NWS Marquette, MI issued this gale warning at Jun 9, 2017, 3:57 PM EDT. It took effect at Jun 10, 2017, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2017, 3:57 PM EDT (19:57 UTC)
In effect from
Jun 10, 2017, 12:00 PM EDT
Expired
Jun 10, 2017, 10:16 PM EDT
In force
10 hr
Issued by
NWS Marquette, MI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jun 9, 1:24 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 1:24 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
124 PM EDT Fri Jun 9 2017

.SHORT TERM...(Today and tonight)
Issued at 454 AM EDT FRI JUN 9 2017

Nothing significant in the short term. A few showers possible over
the E (and to a lesser degree the south-central) today, but most
places will stay dry. Could get some showers over the NW late
tonight if a shortwave can fire off some precip, but chances are low
due to the uncertainty involved. Highs today will range from the mid
60s to mid 70s, with lows tonight from the mid 40s to upper 50s,
warmest out west.

.LONG TERM...(Saturday through Thursday)
Issued at 458 AM EDT FRI JUN 9 2017

Models suggest that a slowly progressive pattern will prevail from
this weekend through next week. As a mid/upper level trough moves
into the wrn CONUS the ridge will shift from the plains into the ern
CONUS resulting in sw flow toward the nrn Great Lakes. Upper
Michigan will remain near the top of the ridge with a frontal
boundary near the area which will provide a focus for periods of
shra/tsra. Temperatures will climb above normal for most of the
area.

Saturday, a shortwave trough and associated sfc low lifting into nrn
Ontario will draw much warmer air (850 mb temps to around 20C) into
the region on gusty southerly winds. The best focus for the low
level jet and theta-e advection will be mainly to the north and west
of the cwa. However, some shra/tsra may affect mainly the nrn cwa.
With some sunshine and mixing to near 850 mb will result in wind
gusts to 35 mph and highs into the upper 80s over the west half. The
strong southerly winds will also result in a high swim risk on the
Lake Michigan beaches. The low will drag a weak front into the area
which may provide the focus for additional shra/tsra. There will be
conditional risk of severe storms during the late afternoon and
evening, given MLCAPE values at least into the 2k-3k J/Kg range and
0-6km bulk shear of around 50 knots. However, there is lower
confidence in tsra coverage given the relatively weak forcing, well
to the south of the shrtwv, and lingering capping.

Sun into Sun night, with the sfc-850mb boundary lingering near Upper
Michigan additional periods of shra/tsra are likely as shrtwvs
emerge from the plains. The best chance for shra/tsra into the cwa
is expected late Sunday into Sun night as a 40-50 knot LLJ develops
with strong moisture transport into the region. With PWAT values
climbing to around 1.75 inches, heavy rain will be possible in the
region. Some severe storms may also be possible given favorable
CAPE/shear. Uncertainty will be higher as the periods of convection
will also affect the position of the boundaries.

Mon-Tue, The boundary will remain near or just south of Upper
Michigan supporting continued tsra chances. However, much of the
period may not see any pcpn.

Wed-Thu, shra/tsra chances should increase again as the deep mid
level and sfc low lifts toward Manitoba which will drag a sfc
front/trough into the wrn Great Lakes. Drier and slightly cooler air
should finally move in Thursday with wrly low level flow as a
surface low moves through northern Ontario.
&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 123 PM EDT FRI JUN 9 2017

Fairly light winds are expected to impact all terminals today as
high pressure moves off to the north of the area. Diurnal cumulus
have develop and should linger through a good portion of the
afternoon hours, so did include mentions of scatter clouds for the
rest of the day at all terminals. Overnight, winds will relax before
ramping up Saturday morning. There is a slight chance we could see
some showers early Saturday morning, but confidence is not high
enough to warrant mentions at this time. Saturday south to southwest
winds are expected to increase and become gusty by the morning
hours, and even more so into the afternoon hours.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 454 AM EDT FRI JUN 9 2017

Winds will be relatively light today but will begin to increase
tonight ahead of a trough of low pressure. Southerly winds may gust
to near gales over the E half of Lake Superior on Sat, with 20-25kt
gusts over the w half. Of course, waves will be on the increase as
well. Winds become westerly while decreasing to less than 20kts Sat
night. Winds remain below 20kts until the middle of next week when
some SE 25kt winds are possible.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Titus
LONG TERM...JLB
AVIATION...Ritzman
MARINE...Titus
Hazardous weather outlook, Jun 9, 5:49 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
549 AM EDT Fri Jun 9 2017

MIZ001>007-009>014-084-085-101000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few severe storms are possible late Saturday afternoon into
Saturday evening that could produce large hail and damaging winds.

Thunderstorms are possible at times Sunday through Wednesday.

A high swim risk is expected Saturday along Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ240>251-263>267-101000-
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few strong to severe thunderstorms are possible late Saturday
afternoon and evening that could produce damaging winds and large
hail.

Thunderstorms are possible at times Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-101000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
549 AM EDT Fri Jun 9 2017

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few strong to severe storms are possible Saturday evening that
could produce damaging winds and large hail.

Thunderstorms are possible at times Sunday through Wednesday.

South gale force gusts to 35 knots are possible Saturday
afternoon into Saturday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JLB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:52 AM EDTSmall Craft AdvisoryMQT52 hr
Jun 9, 3:55 PM EDTBeach Hazards StatementMQTSchoolcraft30 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.